Alert archive / South Carolina / Heat Advisories in 2011

Heat Advisory 8, NWS Columbia, SC

July 21, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this heat advisory at Jul 21, 2011, 2:19 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jul 22, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2011, 2:19 PM EDT (18:19 UTC)
In effect from
Jul 22, 2011, 12:00 PM EDT
Expired
Jul 22, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS72 KCAE 211819
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT THU JUL 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
220045-
/O.NEW.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/
/O.CON.KCAE.HT.Y.0007.000000T0000Z-110722T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
219 PM EDT THU JUL 21 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...NEAR 100 DEGREES. HEAT INDEX 105 TO 110 DEGREES.

* IMPACTS...HEAT STRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
6 follow-up statements
340 
WWUS72 KCAE 220023
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
823 PM EDT THU JUL 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
220830-
/O.EXP.KCAE.HT.Y.0007.000000T0000Z-110722T0000Z/
/O.CON.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
823 PM EDT THU JUL 21 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
...HEAT ADVISORY HAS EXPIRED FOR TODAY...

THE HEAT ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A HEAT
ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY.

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...NEAR 100 DEGREES. HEAT INDEX 105 TO 110 DEGREES.

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR
  ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
411 
WWUS72 KCAE 220120
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
920 PM EDT THU JUL 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
221400-
/O.CON.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
920 PM EDT THU JUL 21 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...NEAR 100 DEGREES. HEAT INDEX 105 TO 110 DEGREES.

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

  TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

  TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
638 
WWUS72 KCAE 220757
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
357 AM EDT FRI JUL 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
230000-
/O.CON.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
357 AM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...IN THE UPPER 90S. HEAT INDEX 105 TO 110.

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

 TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

 TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
296 
WWUS72 KCAE 221254
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
854 AM EDT FRI JUL 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
230000-
/O.CON.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
854 AM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...AROUND 100 DEGREES WITH HEAT INDEX VALUES OF 105
  TO 110 THIS AFTERNOON.

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
126 
WWUS72 KCAE 221846
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
246 PM EDT FRI JUL 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
230045-
/O.NEW.KCAE.HT.Y.0009.110723T1600Z-110724T0000Z/
/O.CON.KCAE.HT.Y.0008.000000T0000Z-110723T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
246 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...NEAR 100 DEGREES WITH HEAT INDEX VALUES OF 105 TO
  110. 

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
615 
WWUS72 KCAE 222359
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
759 PM EDT FRI JUL 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
230800-
/O.EXP.KCAE.HT.Y.0008.000000T0000Z-110723T0000Z/
/O.CON.KCAE.HT.Y.0009.110723T1600Z-110724T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
759 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY. 

* LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

* TEMPERATURES...NEAR 100 DEGREES WITH HEAT INDEX VALUES OF 105 
  TO 110. 

* IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR 
  ACTIVITIES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY - CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 21, 2:17 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 21, 2:17 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
217 PM EDT THU JUL 21 2011

.SYNOPSIS...
A LARGE UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WEATHER FEATURE
ACROSS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LARGE UPPER RIDGE CENTERED OVER THE OH/TN VALLEY REGION...BUILDING
EAST. MODERATE INSTABILITY ACROSS THE AREA WITH LIFTED INDICES AROUND
MINUS 7C. CAPES 3000 TO 3500 J/KG ACROSS THE NORTHERN MIDLANDS WHERE
SCATTERED CONVECTION ALREADY DEVELOPING. WEAK SURFACE TROUGH
CONTINUES ACROSS THE AREA ENHANCING LOW LEVEL CONVERGENCE...BUT
FORCING WEAK. PRECIPITABLE WATER AROUND 2 INCHES AND WINDS SPEEDS
LIGHT...SO EXPECT SLOW MOVING STORMS WITH HEAVY RAINFALL.

CONVECTION ALONG THE SEA BREEZE FRONT NOT EXPECTED TO
MOVE INTO THE MIDLANDS GIVEN SOUTHWEST FLOW. SINCE CONVECTION IS
DIURNALLY DRIVEN...SHOWERS/TSTMS SHOULD DIMINISH THIS EVENING.
WILL KEEP SCATTERED TO CONVECTION FOR THE AFTERNOON INTO THE EARLY
EVENING.

TEMPERATURES ON SCHEDULE FOR HIGHS AROUND 100. HEAT ADVISORY
CONTINUES WITH HEAT INDEX VALUES 105 TO 110 THROUGH 8 PM.

OVERNIGHT LOWS EXPECTED TO RANGE FORM THE MID TO UPPER 70S...WHICH
AGREE WITH MOS CONSENSUS AND CLOSE TO LOWS THIS MORNING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
LITTLE CHANGE EXPECTED. UPPER RIDGE CONTINUES OVER AREA WITH WEAK
SURFACE TROUGH. HOT CONDITIONS THROUGH SATURDAY WITH ISOLATED
AFTERNOON/EVENING CONVECTION. TEMPERATURES ABOVE GUIDANCE BASED ON
BIAS. HEAT ADVISORY WILL BE NECESSARY FOR FRIDAY...AND MAY BE
NEEDED SATURDAY AS WELL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER RIDGE WILL REMAIN IN PLACE THROUGH SATURDAY. UPPER LOW
SWINGING OVER ONTARIO WILL CARVE OUT A WEAK UPPER TROUGH OVER THE
MID-ATLANTIC STATES DURING THE EARLY PART OF NEXT WEEK. A FRONTAL
BOUNDARY WILL APPROACH THE NC/SC BORDER BY SOMETIME EARLY NEXT
WEEK AS WELL. HAVE GENERALLY INCREASED POPS A BIT ESPECIALLY
MONDAY THROUGH WEDNESDAY. GFS TRIES TO PUSH FRONT INTO EXTREME
NORTHERN SC REGION BEFORE RETREATING TO THE NORTH BY MID-WEEK.
UPPER RIDGE ATTEMPTS TO REBUILD OVER THE REGION BY THURSDAY. MAX
TEMPS GENERALLY IN THE MIDDLE 90S FOR MUCH OF THE PERIOD. CHANCE
POPS THROUGH THE PERIOD BECOMING SLIGHT CHANCE BY THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS. LARGE MID/UPPER LEVEL RIDGE OVER THE OH/TN VALLEYS
CONTINUE TO BUILD EAST. DIURNAL CUMULUS THIS AFTERNOON WITH BASES
AOA 5000 FEET. ISOLATED CONVECTION POSSIBLE THIS AFTERNOON AND EARLY
EVENING. WILL NOT MENTION IN TAFS SINCE COVERAGE IS LOW.
BY EARLY MORNING FRIDAY...MODELS FORECAST A 15 TO 20 KT LOW LEVEL
JET. HOWEVER MVFR FOG/HAZE POSSIBLE 10Z-13Z FRIDAY AT KAGS/KOGB.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE EACH DAY IN
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
     HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-063>065-
     077.
     HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR GAZ040-063>065-
     077.
&&
Hazardous weather outlook, Jul 20, 6:16 PM EDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
616 PM EDT WED JUL 20 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-212230-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
616 PM EDT WED JUL 20 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Heat Advisories in South Carolina, 2011Heat Advisories in Georgia, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.